Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Mood Stablizer with ZERO serotonin effect? Bob

Posted by Horned One on June 11, 2008, at 13:14:34

In reply to Re: Mood Stablizer with ZERO serotonin effect? Horned One, posted by Bob on June 11, 2008, at 11:09:58

I can't remember the last time I heard of anyone combining lithium with an SSRI, but I have no doubt it happens. All of the lithium augmentation strategies I recall involved the use of TCAs and MAOIs. I just double checked, and lithium is reported to interact negatively with SSRIs.
__________________________________________________

"The concomitant administration of lithium with selective serotonin reuptake inhibitors should be undertaken with caution as this combination has been reported to result in symptoms such as diarrhea, confusion, tremor, dizziness, and agitation." [Common symptoms of serotonin syndrome.]
http://www.rxlist.com/cgi/generic/lithium_ad.htm

--------------------------------------------------

Interactions between lithium and Celexa (citalopram)

Major Drug-Drug Interaction lithium and citalopram (Major Drug-Drug)
MONITOR CLOSELY: Lithium may enhance the pharmacologic effects of selective serotonin reuptake inhibitors (SSRIs) and potentiate the risk of serotonin syndrome, which is a rare but serious and potentially fatal condition thought to result from hyperstimulation of brainstem 5HT1A receptors. The exact mechanism by which this interaction occurs is unknown. Conversely, SSRIs may elevate the plasma concentrations of lithium and increase the risk of lithium toxicity. The interaction has been associated with fluoxetine, while citalopram and paroxetine reportedly do not cause the interaction. Excessive somnolence has been reported with lithium and fluvoxamine.

MANAGEMENT: Caution is advised if concomitant use of SSRIs and lithium is necessary. Lithium levels should be assessed regularly and the dosage adjusted accordingly. Close monitoring is recommended for signs and symptoms of lithium toxicity as well as excessive serotonergic activity such as CNS irritability, altered consciousness, confusion, myoclonus, ataxia, abdominal cramping, hyperpyrexia, shivering, pupillary dilation, diaphoresis, hypertension, and tachycardia.
http://www.drugs.com/drug-interactions/lithium_d00061_celexa_d04332.html
__________________________________________________

-Horny


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Horned One thread:833737
URL: http://www.dr-bob.org/babble/20080606/msgs/834171.html